Skip to Content

Is Gabapentin appropriate for sciatic nerve pain caused by spinal stenosis?

Responses (6)

crazygurl 23 Jun 2010

Yes, it is. Gabapentin, also called Neurontin, is for nerve pain. I have spinal stenosis and was prescribed that for quite awhile and it did help me. I hope this answered your question.

Pootie67 22 Jun 2017

Hi.. I am in so much pain .. I never experienced anything like this sciatica. . Is this what you also suffered or suffer from?

fall queen 23 Jun 2010

4Gracie, I was prescribed Lyrica for nerve pain, but I didn't care for the side effects (weight gain) being the first, now my Doctor has given me gabapentin for the same problem, I haven't filled it yet, because I still had Lyrica samples left and he said the gaba was in the same family as the Lyrica, which did work also. Good Luck Fall Queen

Tpolky1980 19 Jan 2017

I've had sciatic problems since I was 16, I'm now 36 and they only thing that helps with my nerve pain is gabapentin. I don't feel it's a pain pill at all.. because it doesn't just mask the pain and make you think you feel better until the pain med wears off. Gabapentin taken regularly seems to reduce the inflammation and nerve pain better than anything else I've tried. I much rather take some non narcotic nerve damage medicine than risk going under a knife. I've had several members of my family end up so much worse after surgery. I'm sticking to what works for me until a miracle comes along.

bnagoh 23 Jun 2010

Yes. I have been taking it for over 4 years and there is a definite improvement in that burning awful ache that is most in my arms and legs from cervical stenosis. I started at 3times 300 mg a day now 3times 600 mg a day and I notice it when I miss doses. Hope it helps.

RSDHurtzme 23 Jun 2010

I do agree that many are prescribed this for nerve pain of different types and that it can help. I have a personal problem with taking an anti-epileptic seizure medication with it's side effects for that problem.
I don't know how many mgs are used today but years ago you would be started on a small dose and raised until you were taking 1,000 to 3,000mgs a day as for my own personal experience.
I felt it also did cause weight gain (Neurontin) and I felt more loopy from the high doses of anti-epileptic seizure meds than the pain meds I was on so I refuse to use them any longer but it is always a personal choice.

lovecats 23 Jun 2010

I have also found that antiepileptics made me feel like I'd lost my brain, itch, become very thirsty, affected my eyes and generally feel yucky. It is a good thing that they help quite a few people. I guess it is like another other medication, our personal chemistry determines how we will react to it.

The Mad Man 8 Dec 2010

I have been taking Gabapentin for years. I have DJD, had spinal stenosis in my neck but had surgery to correct that, and Osteoarthritis and peripheral neuropathy. The Gabapentin really helps with my peripheral neuropathy leg pain. I basically have NO pain due to this wonder drug. I have been reading about a lot of side effects, but I have not had any. The reading is scary.
I also read about water gain which I am not familiar with. Maybe some one can tell me more about this. I do not have any of these symptoms but I would like to be kept aware of what happens to other people on this drug.
One thing I have noticed is an increase in appetite with any opioid I have taken and the weight gain has been amazing. I have put on 30 pounds due to the unusual appetite I have experienced with opiates. Any one else had this?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions